Sorbitol

I realized something right before dinner last night.  The tums my mother gave me to take with the Metformin have sorbitol in them.  Sorbitol is a sugar alcohol that is in a lot of sugar free products and can cause bloating, flatulence and diarrhea.  In people with IBS many people are sensitive to it and should avoid it.  I am one of those people.  I am very sensitive to it.  So imagine me with IBS, trying the normal metformin for the first time in a long time, and putting sorbitol into my system.  That is why I had such a nasty reaction.  I am so glad I noticed that the tums had sorbitol in it.  I’m going to try to be super diligent to make sure other things don’t have sorbitol in them.  Anyways – I did much better last night on the metformin er.  I took an immodium right before and had some white rice with dinner. I could tell that something was going on and I had a general feeling of unwell, but nothing compared to the other night. I just went to sleep and that was it.  Thank goodness.  I’m also doing better on low carbing.  I’m not as starving as I was the first day. I may put a weight loss ticker up here to see if I lose any weight.

I now have my period full force.  I am going to start birth control on sunday.  Since I know when I’m going to start the bc pills I counted the weeks to when I will get to start back at the RE’s office.  If I did it correctly I should be able to start back around the very end of October to the first few days of November.  This would put my next two week wait probably around thanksgiving.  Interesting.  Trying not to get my hopes up, but I hope my next cycle is a great one.

Advertisements

6 Comments

  1. Al

    So glad you figured out what the problem was, that first night sounded horrid. I hope your next cycle is great too!

  2. What a relief to have figured out the sorbitol thing! Wicked smaht 🙂

    Exciting to have something to look forward to in a month or so. November’s a good month…

  3. A

    I hope your next cycle is a great one, too! So glad you figured out the cause of the tummy troubles!

  4. I hope your next cycle is a great one too… maybe even your last one.

    Thanks so much for your kind comments on my blog : )

  5. Wow, I’m so sorry you had such a rough night! That’s awful! I wouldn’t have thought that somthing that’s supposed to make you feel better would make you feel so bad!

    I hope your great hopes are fulfilled with this next cycle!

  6. I’ve heard bad things about Sorbitol – and most artificial sweeteners – I had no idea it was in Tums! Glad you figured it out…hope the unpleasant symptoms disappear!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: